MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, an afx vela infrarenal stent graft extension and an ovation ix iliac limb to treat an abdominal aortic aneurysm (aaa).This case is outside the indications of use due to the use of afx with ovation devices.Approximately 3.5 years post initial procedure during a routine follow up (cta) computed tomography angiography, the patient was identified with a type 1a endoleak.A re-intervention is being discussed and the patient is stable and being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1a endoleak is confirmed.This is consistent with the reported adverse event/incident.The contributing factors for the type 1a endoleak are likely the off-label: concomitant use with products outside the ifu (left iliac artery limb extension) and neck anatomy (sharp juxta renal angle).Procedure-related harms could not be determined with the medical records available for review.The final patient status was reported as being stable and pending re-intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g4 awareness date.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11972261
Report Number2031527-2021-00233
Device Sequence Number11680892
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)200801
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberA34-34/C100V
Device Lot Number1725965010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT - (B)(4); OVATION IX ILIAC LIMB - (B)(4); AFX2 BIFURCATED STENT GRAFT - (B)(4); OVATION IX ILIAC LIMB - (B)(4)
Outcome Attributed to Adverse Event Other;
Patient Age73 YR